Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2023, 3:33 PM EDT for Palm Beach County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2023, 3:33 PM EDT (19:33 UTC)
- Expired
- Apr 26, 2023, 4:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:47 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 26, 2:47 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 247 PM EDT Wed Apr 26 2023 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (Rest of today through Thursday) Issued at 239 PM EDT Wed Apr 26 2023 A sunny morning and early afternoon with temperatures in the mid to upper 80s and 90s over the interior. The atmosphere continues to become more unstable with cooling temperatures aloft as well. The special 18z sounding shows 500mb temps have cooled to -13C and effective bulk shear values around 45 knots. Scattered to numerous thunderstorms will develop with a few strong to severe storms possible. Main impacts will be strong to damaging wind gust, hail and heavy rainfall. There is a chance for large hail up to golf ball size across South Florida today. While highly conditional, there is a chance along storm boundary interactions or storms interacting with the sea breeze that funnel clouds or a brief tornado is possible. Therefore, the Storm Prediction Center has issued a Severe Thunderstorm watch for most of South Florida through 9 PM EDT. Heavy rainfall will be possible in the strongest convection with efficient rainfall rates. This may result in localized flooding, particularly over areas that have seen heavy rainfall in recent days. Therefore, the Weather Prediction Center has placed the region under a Marginal risk of excessive rainfall. Convection will diminish later this evening after sunset as activity will eventually push offshore. Skies will begin to clear with light winds. Overnight lows in the mid to upper 60s with low 70s along the east coast. For Thursday, mid-level ridging will build across the region, with southeasterly winds across the region. Convection will be mainly sea- breeze driven with overall lower coverage compared to today. Mid- levels will also be warming with less potential for deep convection, with general thunderstorms over the interior. Afternoon high temperatures tomorrow will be in the mid/upper 80s with 90s over the interior. && .LONG TERM... (Thursday night through next Tuesday) Issued at 239 PM EDT Wed Apr 26 2023 Thursday Night through Tuesday: A short-wave trough and attendant surface cyclone will transverse the southeastern United States, with the low centered over the Mid-Atlantic states. South Florida will continue to be in the warm sector far south of this feature, where abundant moisture is prevalent. This will allow for more afternoon convective chances especially as minor H500 impulses progress through the area aloft. A weak and brief mid-to-upper level ridge looks to develop over the area Thursday into Thursday night, which will force the surface boundary further north while allowing it to weaken and subsequently will lower the possibilities of showers and thunderstorms for Friday and Saturday. That said, a few showers and an isolated storm are still possible both days particularly near the lake region. Heading into the latter half of the weekend, a low looks to strengthen leeward of the Rocky mountains and eventually moves through the Gulf of Mexico with its associated frontal boundary arriving mid-weekend. This would allow for increased southerly flow as well as scattered showers and thunderstorms on Sunday into Sunday night, but the timing of the frontal passage still has some uncertainty with it. Behind the front, drier air should filter in with quieter weather to close out the long term period into early next week. Temperatures will be hot and oppressive through the weekend, with maximum temperatures generally in the upper 80s to around 90 degrees. Winds will gradually veer out of the southwest/west and northwest by early next week, allowing for afternoon high temperatures to drop to the low/mid 80s. && .AVIATION... (18Z TAFS) Issued at 239 PM EDT Wed Apr 26 2023 Scattered to numerous showers and thunderstorms this afternoon with TEMPOs for TSRA with MVFR conditions. Short fuse amendments may be possible this afternoon as convection develops for IFR and variable wind gust. Generally SE wind flow except for KAPF with the Gulf breeze. Convection diminishes later this evening with L/V winds overnight. SE wind flow tomorrow. && .MARINE... Issued at 239 PM EDT Wed Apr 26 2023 Scattered to numerous showers and thunderstorms this afternoon and evening. A few storms may be strong to severe. Scattered thunderstorms will be possible the remainder of the week over the local waters. Outside of convection, fairly benign marine conditions the remainder of the week. && .BEACHES... Issued at 239 PM EDT Wed Apr 26 2023 A moderate risk of rip currents at the Palm Beach beaches this afternoon and evening with a north-northeasterly swell. An elevated risk of rip currents will remain at Palm Beach beaches through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 87 75 87 / 30 20 10 30 West Kendall 69 88 72 91 / 20 20 0 20 Opa-Locka 72 87 74 89 / 30 20 10 30 Homestead 70 86 73 89 / 20 10 0 20 Fort Lauderdale 72 85 74 86 / 30 20 10 40 N Ft Lauderdale 71 86 74 86 / 40 20 10 40 Pembroke Pines 72 86 74 89 / 30 20 10 40 West Palm Beach 70 86 73 88 / 40 30 20 60 Boca Raton 71 84 74 88 / 40 20 10 50 Naples 71 89 74 89 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Kelly LONG TERM....Simmons AVIATION...Kelly
Hazardous weather outlook, Apr 26, 3:05 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 305 PM EDT Wed Apr 26 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 271915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 305 PM EDT Wed Apr 26 2023 ...Severe Thunderstorms Possible Today... ...Localized Flooding Possible Over East Coast.. This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered to numerous thunderstorms will be possible today across South Florida. The strongest storms could contain strong gusty winds, hail, and heavy downpours. Wind: Severe wind gusts up to 60 mph are possible within the strongest storms that develop today. Hail: Hail up to tennis ball size will be possible with the strongest severe thunderstorms that develop today. Tornado: Funnel clouds or a brief tornado will be possible in association with thunderstorm activity today. Excessive Rainfall: Localized flooding and ponding of roadways will be possible in association with thunderstorm activity today. Waterspouts: A few waterspouts may develop over the Atlantic waters as well as Lake Okeechobee through today. Rip Currents: An elevated risk for rip currents exists along coastal Palm Beach County. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will be possible through the remainder of the week. A few storms may become strong to marginally severe in nature; however coverage and intensity will diminish compared to prior days. The strongest storms could contain heavy downpours, hail,and gusty winds. Flooding from excessive rainfall will also be a concern through the week. An elevated rip current risk will develop by the middle of this week, particularly for coastal Palm Beach where a high risk for rip currents may be warranted. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 26, 3:24 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
324 PM EDT Wed Apr 26 2023
FLZ067-068-168-262000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
324 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 400 PM EDT...
At 324 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Jupiter, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach,
Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of Palm
Beach, North County Airport, Juno Ridge, Mangonia Park, Fau North
Campus, Philo Farms, Limestone Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Florida.
&&
LAT...LON 2695 8003 2680 8003 2673 8007 2690 8030
2696 8026 2696 8014 2697 8014 2697 8009
TIME...MOT...LOC 1924Z 298DEG 11KT 2692 8019
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ATVThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Apr 25, 8:50 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Apr 25, 9:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 25, 10:07 PM EDT | Special Marine Warning | MFL | 23 min | |
| Apr 26, 3:24 PM EDT | Special Weather Statement | MFL | Martin | 36 min |
| Apr 26, 3:57 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Apr 26, 3:59 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 26, 4:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 26, 4:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Apr 26, 4:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Apr 26, 5:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Apr 26, 5:27 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Apr 26, 6:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 26, 6:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 26, 7:30 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 26, 7:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Apr 26, 7:50 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Apr 26, 7:58 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.